news

GSK recalls three lots of children’s cough medicine in US

GlaxoSmithKline has voluntarily recalled two lots of Children’s Robitussin® Honey Cough and Chest Congestion DM and one lot of Children’s Dimetapp® Cold and Cough in the US.

GSK children's cough medicine

The US Food and Drug Administration (FDA) has announced that GlaxoSmithKline (GSK) is voluntarily recalling two lots of Children’s Robitussin® Honey Cough and Chest Congestion DM and one lot of Children’s Dimetapp® Cold and Cough, due to the inclusion of incorrect dosing cups. The recall is being conducted at the retail level. 

The two lots of the Children’s Robitussin Honey product being recalled are numbers 02177 and 02178 and the lot of the Children’s Dimetapp product being recalled is CL8292. 

According to the FDA, during the review of packaging documents for these products, GSK discovered that the dosing cups for the Children’s Robitussin Honey product are missing the 5mL and 10mL graduations, while the dosing cups for the Children’s Dimetapp product are missing the 10mL graduation. The dosing cups packaged with both products only have the 20mL graduation.

Therefore, there is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered as directed in the instructions for use.

These lots were distributed nationwide in the US between 5 February and 3 June 2020. GSK has notified wholesalers, distributors and retailers to arrange for the return of any recalled product. The FDA says those with an existing inventory of the lots being recalled should stop distribution and quarantine these lots immediately.

As of the date of the recall announcement, GSK says it has not received reports of any adverse events related to these products or consumer complaints regarding the incorrect dosing cups supplied with the product.

Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this product, the FDA says. 

Find more information about the recall, click here

Send this to a friend